Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had unprotected sex. Should I take pills to avoid pregnancy? Is there any side effects?

my girl friend s age is 32. we had sex yesterday. but my condom got damaged from the tip. some of my cum fall inside of her vagina and rest of it fall outside. so is it right to give her pills to avoid pregnancy because she doesnt wants to be pregnant. do these pills give major side effects?? and in future any problem can occur if she takes the pills to avoid her pregnancy???? please give me your valuable suggestion.......
Asked On : Sun, 1 Jul 2012
Answers:  2 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Emergency contraception, or emergency birth control, is used to help keep a woman from getting pregnant after she has had sex without using birth control or if the birth control method failed. If you are already pregnant, emergency contraception will not work.

The sooner you use emergency contraception after unprotected sex, the more likely it will prevent pregnancy. But you must use it correctly. For regular birth control pills used as ECPs, take the first dose within 3 days of having unprotected sex, but no later than 5 days. Take the second dose 12 hours later. For Plan B One-Step, only one pill is needed but it should be taken within 72 hours of sex. For Next Step, the first pill should be taken within 72 hours of sex and the second pill 12 hours later.

Some women feel sick and throw up after taking ECPs. Headache, dizziness, lower stomach cramps, irregular bleeding, breast tenderness, and fatigue also can occur. Progestin-only ECPs cause fewer side effects than combined pills that also contain estrogen. Antiemetics can reduce the risk of feeling sick and throwing up. Take two of these pills 30 minutes before taking ECPs. If you throw up after taking ECPs, call your doctor .


Answered: Mon, 2 Jul 2012
I find this answer helpful
General & Family Physician Dr. Sourav Ganguly's  Response
Hi anurag.

Thanks for your question.

Yes there is a chance of getting pregnancy so the best thing to give him pills but it should be withiin 72 hours of intercourse otherwise it don't act.about the side effect yes it got some minor side effect like gastric irritation,nausea,vomiting,headache etc but that will resolve within 2-3 days and in future there is almost no chance of any complications.

Answered: Sun, 1 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor